Jump to content

Rachel Evers

Member Since 12 Sep 2012
Offline Last Active Jun 10 2015 04:25 PM

Topics I've Started

Can Omega Supplements Make Acne Worse?

25 January 2015 - 08:17 AM

Hi all.

 

So I was on accutane back in 2013 with great success. However, back in November I had a breakout that was a little worse than usual. I wasn't too worried because I tend to get these in a very minor form still a week or so before my time of the month. However, at the same I had been to see a doctor because I was having issues with painful periods, bad PMS etc and she recommended that if I wanted a natural solution I should try Evening Primrose Oil.

 

I started taking these with great success in terms of controlling my PMS symptoms, except for one thing- my acne just seemed to get worse, then look slightly better, then get worse and so on and so on. I had read a little about balancing omega 3 and 6 and thought perhaps if I resumed taking my cod liver oil supplements at the same time (which I had been taking prior to all this without issues) that it might be help- but nope. At this point I was getting papules and pustules on my cheeks, which I never got even when my acne was at its worst before accutane. Usually it is heavily concentrated around my mouth and chin. The leftover marks are also taking months to heal, which I never usually experience.

 

I then decided to try borage oil instead, so I went ahead and bought an omega 3-6-9 supplement containing Fish oil, borage/starflower oil and flax. So far I keep thinking my skin looks slightly better one day and then suddenly I'll get these really angy red blemished forming all over again. So, basically I'm wondering if is due to these omega screwing everything up? Should I stop them completely?


Tiny Little Stingy Bumps On Backs Of My Hands?

05 March 2013 - 10:36 AM

Hi all. Currently on day 35 of accutane and into my second month. So far I am pleased with the results as my skin is already looking tonnes better than it did. I have had very few side effects up till now, excluding the obvious very dry skin and a couple of nasty headaches during my first week.

 

However, a couple of days ago I started noticing tiny little bumps appearing on the backs of my hands in sort of clustered formation. They didn't itch, in fact I barely noticed them until yesterday when one hand started stinging a whole lot. (possibly because I'd done a lot of cleaning in the house and maybe come into contact with some of the cleaning product idk) Either way it was stinging a whole lot (not in an itchy way, I'd compare it to being stung by a nettle but less painful) and looking a lot redder and more pronounced than it had done. So I slapped on some thin moisturiser, which did very little so I then tried aloe vera gel, which did help relieve the stinging, followed by sudocrem, which eventually stopped it. 

 

Got up this morning and the lumps were still there and still stinging every so often, but nothing like they had done last night. Still, I'm wondering if anything can be done and whether or not this is a common side effect? I've done some googling and I've seen it mentioned a few times, but still concerned. I doubt it's something like an allergic reaction this far into the treatment but I don't know.

 

Anyone had this? I'd hate it to be told I need to stop treatment and be back to square one.


Day 7 On Accutane, Feeling Horrible

04 February 2013 - 05:47 AM

Another accutane related post from me. Bleurgh.

 

So it's been a week and I really don't feel good. Mentally I feel fine, just a tiny bit more irritable. Physically though is a different story. I feel exhausted within like 2 hours of waking up, eyelids feel heavy, my head aches... Not in the classic headache sort of way, just constantly a bit achey, mostly around the front/temples area. Also this morning I felt quite sick. Not to the point of actually throwing up but just a little.

 

Is it normal to feel like this or should I be worried? I've read around and everything seems to be a bit inconclusive with regard to nausea. I have a doctor's appointment this afternoon anyway so hopefully they'll be able to answer this.

 

I'm so worried that I'll have to come off this stuff because it really is my last resort.